A cell structure for the set of autoregressive systems. (English) Zbl 0801.93005

Summary: The set of autoregressive systems generalizes the set of transfer functions in a natural way. We describe a topology for the set of all autoregressive systems of fixed size and bounded McMillan degree. We show that this topological space has the structure of a finite CW complex.


93A10 General systems
Full Text: DOI


[1] Ball, J.; Gohberg, I.; Rodman, L., Realization and interpolation of rational matrix functions, (Gohberg, I., Topics in Interpolation Theory of Rational Matrix Valued Functions (1988), Birkhäuser: Birkhäuser Basel), 1-72
[2] Blomberg, H.; Ylinen, R., Algebraic Theory for Multivariable Linear Systems (1983), Academic: Academic London · Zbl 0556.93016
[3] Byrnes, C. I.; Hurt, N. E., On the moduli of linear dynamical systems, Adv. Math. Suppl. Ser., 4, 83-122 (1978)
[4] Byrnes, C. I.; Duncan, T., On certain topological invariants arising in systems theory, (Hilton, P.; Young, G., New Directions in Applied Mathematics (1981), Springer-Verlag: Springer-Verlag New York), 29-71
[5] Clark, J. M., The consistent selection of local coordinates in linear system identification, Proceedings of the Joint Automatic Control Conference, 576-580 (1976)
[6] Delchamps, D. F., Global structure of families of multivariable linear systems with an application to identification, Math. Systems Theory, 18, 329-380 (1985)
[7] Forney, G. D., Minimal bases of rational vector spaces, with applications to multivariable linear systems, SIAM J. Control Optim., 13, 493-520 (1975) · Zbl 0269.93011
[8] Fuhrmann, P. A.; Krishnaprasad, P. S., Towards a cell decomposition for rational functions, IMA J. Math. Control Inform., 3, 137-150 (1986) · Zbl 0632.93009
[9] Glüsing-Lüerβen, H., Gruppenaktionen in der Theorie Singulärer Systeme, (Ph.D. Thesis (1991), Univ. Bremen: Univ. Bremen Germany)
[10] Hazewinkel, M., Moduli and canonical forms for linear dynamical systems III: The algebraic geometric case, (Martin, C. F.; Hermann, R., Proceedings of the 1976 Ames Research Center (NASA) Conference on Geometric Control Theory (1977), Math. Sci. Press), 291-336
[11] Hazewinkel, M.; Martin, C., Representations of symmetric group, the specialization order, systems and Grassmann manifolds, Enseign. Math., 29, 53-87 (1983) · Zbl 0536.20009
[12] Helmke, U., The topology of a moduli space for linear dynamical systems, Comment. Math. Helv., 60, 630-655 (1985) · Zbl 0613.93008
[13] Helmke, U., The Cohomology of Moduli Spaces of Controllable Linear Systems (1989), Univ. Regensburg, Habilitationsschrift
[14] Helmke, U.; Hinrichsen, D.; Manthey, W., A cell decomposition of the space of real Hankel matrices of rank ≤ \(n\) and some applications, Linear Algebra Appl., 122/123/124, 331-355 (1989)
[15] Helmke, U.; Shayman, M. A., Topology of the orbit space of generalized linear systems, Math. Control Signals Systems, 4, 4, 411-437 (1991) · Zbl 0741.93025
[16] Janssen, P., General results on the McMillan degree and the Kronecker indices of ARMA and MFD models, Internat. J. Control, 48, 591-608 (1988) · Zbl 0658.93019
[17] Kuijper, M.; Schumacher, J. M., Realization of autoregressive equations in pencil and descriptor form, SIAM J. Control Optim., 28, 1162-1189 (1990) · Zbl 0721.93016
[18] Lundell, A. T.; Weingram, S., The Topology of CW Complexes (1969), Van Nostrand Reinhold · Zbl 0207.21704
[19] Mann, B. M.; Milgram, R. J., Some spaces of holomorphic maps to complex Grassmann manifolds, J. Differential Geom., 33, 301-324 (1991) · Zbl 0736.54008
[20] Manthey, W., Die Bruhat-Zellzerlegung von Räumen rationaler Funktionen und Hankel Matrizen, (Ph.D. Thesis (1991), Univ. Bremen: Univ. Bremen Germany)
[21] Martin, C. F.; Hermann, R., Applications of algebraic geometry to system theory: The McMillan degree and Kronecker indices as topological and holomorphic invariants, SIAM J. Control, 16, 743-755 (1978) · Zbl 0401.93020
[22] Milnor, J. W.; Stasheff, J. D., Characteristic Classes, (Ann. Math. Stud., 76 (1974), Princeton U.P) · Zbl 0298.57008
[24] Rosenthal, J., On dynamic feedback compensation and compactification of systems, SIAM J. Control Optim., 32, 279-296 (1994) · Zbl 0797.93018
[25] Rosenthal, J.; Sain, M.; Wang, X., Topological considerations for autoregressive systems with fixed Kronecker indices, Circuits Systems Signal Process., 13, 295-308 (1994) · Zbl 0813.93005
[26] Schumacher, J. M., Transformations of linear systems under external equivalence, Linear Algebra Appl., 102, 1-33 (1988) · Zbl 0668.93019
[27] Stromme, S. A., On parameterized rational curves in Grassmann varieties, (Lecture Notes in Math., 1266 (1987), Springer-Verlag: Springer-Verlag New York), 251-272
[28] Wang, X., On output feedback via Grassmanians, SIAM J. Control Optim., 29, 926-935 (1991) · Zbl 0733.93063
[29] Willems, J. C., From time series to linear systems—part I. Finite dimensional linear time invariant systems, Automatica, 22, 561-580 (1986) · Zbl 0604.62090
[30] Willems, J. C., Models for dynamics, Dynam. Report., 2, 171-269 (1989)
[31] Willems, J. C., Paradigms and puzzles in the theory of dynamical systems, IEEE Trans. Automat. Control, 36, 259-294 (1991) · Zbl 0737.93004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.